Talk

Advanced search

Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

Diarrhoea now for 11 days after antibiotics

(2 Posts)
MRSJWRTWR Wed 13-Jul-11 13:36:56

DS2 (5yrs) had a bad ear infection about 11 days ago for which he was given Co Amoxiclav. He has had this antibiotic quite a few times before with no side effects. However, the day after starting them he developed diarrhoea and this has carried on despite finishing the antibiotics last Thursday.

He has tummy cramps then has to run to the toilet anything up to 7-8 times a day and over the last few days he has woken in the night having to go.

We have gone back to GP who advises that it could be a bug or a reation to the antibiotics both of which could take upto 14 days to clear. We also had to take in a stool sample and are awaiting results.

Apart from the diarrhoea, he is eating well and is very lively.

Has anyone had an experience like this? We've been told to go back to GP by end of the week if it still hasn't clear up and to be honest there doesnt appear to be any improvement at all.

Do feel sorry for him as he is missing all the fun end of year activities at school although he seems happy enough to be at home!

ellangirl Wed 13-Jul-11 14:27:30

I would try probiotics- either capsules split and mixed in food or yoghurts.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now